Alert archive / Washington / Wind Advisories in 2015
Wind Advisory 9, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Oct 30, 2015, 2:42 PM PDT for San Juan County, Washington. It took effect at Oct 30, 2015, 9:00 PM PDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2015, 2:42 PM PDT (21:42 UTC)
- In effect from
- Oct 30, 2015, 9:00 PM PDT
- Expired
- Nov 1, 2015, 2:09 PM PST
- In force
- 42 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 9.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 541 m²/s²
- 0-3 km storm-relative helicity
- 919 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696 WWUS76 KSEW 302142 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 242 PM PDT FRI OCT 30 2015 WAZ507-509-511-555-556-558-559-310545- /O.CAN.KSEW.WI.Y.0008.000000T0000Z-151030T2200Z/ /O.NEW.KSEW.WI.Y.0009.151031T0400Z-151031T1900Z/ EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA- EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY- SEATTLE AND VICINITY-BREMERTON AND VICINITY- 242 PM PDT FRI OCT 30 2015 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT SATURDAY... ...THE WIND ADVISORY FOR THIS AFTERNOON WILL EXPIRE AT 3 PM PDT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT SATURDAY. * TIMING...LATE TONIGHT AND SATURDAY MORNING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DOWNED LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ001-503-506-510-302245- /O.CAN.KSEW.WI.Y.0008.000000T0000Z-151030T2200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 242 PM PDT FRI OCT 30 2015 ...WIND ADVISORY IS CANCELLED... SOUTH WINDS THAT GUSTED TO UP TO 50 MPH THIS MORNING HAVE TURNED TO THE NORTHWEST AND DIMINISHED. $$ WAZ504-517-310545- /O.NEW.KSEW.WI.Y.0009.151031T0400Z-151031T1900Z/ SOUTHWEST INTERIOR-CENTRAL COAST- 242 PM PDT FRI OCT 30 2015 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT SATURDAY. * TIMING...LATE TONIGHT AND SATURDAY MORNING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DOWNED LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALBRECHT WEATHER.GOV/SEATTLE
7 follow-up statements
483 WWUS76 KSEW 310504 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1004 PM PDT FRI OCT 30 2015 WAZ504-507-509-511-517-555-556-558-559-311130- /O.CON.KSEW.WI.Y.0009.000000T0000Z-151031T1900Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA- HOOD CANAL AREA-CENTRAL COAST-EAST PUGET SOUND LOWLANDS- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- 1004 PM PDT FRI OCT 30 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SATURDAY... * TIMING...LATE TONIGHT AND SATURDAY MORNING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DOWNED LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
697 WWUS76 KSEW 311119 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 419 AM PDT SAT OCT 31 2015 WAZ504-507-509-511-517-555-556-558-559-311900- /O.CON.KSEW.WI.Y.0009.000000T0000Z-151031T1900Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA- HOOD CANAL AREA-CENTRAL COAST-EAST PUGET SOUND LOWLANDS- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- 419 AM PDT SAT OCT 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * TIMING...THROUGH NOON TODAY. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DOWNED TREE LIMBS AND POSSIBLY LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
118 WWUS76 KSEW 311500 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 800 AM PDT SAT OCT 31 2015 WAZ504-507-509-511-517-555-556-558-559-312200- /O.EXT.KSEW.WI.Y.0009.000000T0000Z-151031T2200Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA- HOOD CANAL AREA-CENTRAL COAST-EAST PUGET SOUND LOWLANDS- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- 800 AM PDT SAT OCT 31 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * TIMING...THROUGH EARLY THIS AFTERNOON. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS TO 50 MPH ARE EXPECTED ON THE CENTRAL WASHINGTON COAST. * IMPACTS...DOWNED TREE LIMBS AND POSSIBLY LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALBRECHT WEATHER.GOV/SEATTLE
721 WWUS76 KSEW 312142 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 242 PM PDT SAT OCT 31 2015 WAZ001-503-506-510-516-011215- /O.EXB.KSEW.WI.Y.0009.000000T0000Z-151102T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-NORTH COAST- 242 PM PDT SAT OCT 31 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST SUNDAY. * TIMING...WINDY CONDITIONS WILL OCCUR AT TIMES TONIGHT THROUGH SUNDAY AFTERNOON AS A SERIES OF SYSTEMS MOVE RAPIDLY ACROSS WESTERN WASHINGTON. * WINDS...SOUTH 15 TO 30 MPH WITH GUSTS 45 TO 50 MPH. * IMPACTS...DOWNED TREE LIMBS AND POSSIBLY LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ504-507-509-511-517-555-556-558-559-011215- /O.EXT.KSEW.WI.Y.0009.000000T0000Z-151102T0200Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA- HOOD CANAL AREA-CENTRAL COAST-EAST PUGET SOUND LOWLANDS- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- 242 PM PDT SAT OCT 31 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST SUNDAY... * TIMING...WINDY CONDITIONS WILL OCCUR AT TIMES TONIGHT THROUGH SUNDAY AFTERNOON AS A SERIES OF SYSTEMS MOVE RAPIDLY ACROSS WESTERN WASHINGTON. * WINDS...SOUTH 15 TO 30 MPH WITH GUSTS TO 45 MPH. WINDS SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ON THE CENTRAL WASHINGTON COAST. * IMPACTS...DOWNED TREE LIMBS AND POSSIBLY LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEATHER.GOV/SEATTLE
174 WWUS76 KSEW 011221 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 421 AM PST SUN NOV 1 2015 WAZ001-503-504-506-507-509>511-516-517-555-556-558-559-020200- /O.CON.KSEW.WI.Y.0009.000000T0000Z-151102T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-NORTH COAST-CENTRAL COAST- EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY- SEATTLE AND VICINITY-BREMERTON AND VICINITY- 421 AM PST SUN NOV 1 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND PEAK IN STRENGTH DURING THE EARLY AND MID AFTERNOON HOURS. WINDS WILL DIMINISH QUICKLY THIS EVENING. * WINDS...SOUTH 15 TO 30 MPH WITH GUSTS TO 45 MPH. ON THE CENTRAL WASHINGTON COAST...SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS...DOWNED TREE LIMBS AND POSSIBLY LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
214 WWUS76 KSEW 011615 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 815 AM PST SUN NOV 1 2015 WAZ001-503-504-506-507-509>511-516-517-555-556-558-559-020200- /O.CON.KSEW.WI.Y.0009.000000T0000Z-151102T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-NORTH COAST-CENTRAL COAST- EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY- SEATTLE AND VICINITY-BREMERTON AND VICINITY- 815 AM PST SUN NOV 1 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * TIMING...WINDS WILL INCREASE LATE THIS MORNING AND PEAK IN STRENGTH DURING THE EARLY AND MID AFTERNOON HOURS. WINDS WILL DIMINISH QUICKLY THIS EVENING. * WINDS...SOUTH 15 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DOWNED TREE LIMBS AND POSSIBLY LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEATHER.GOV/SEATTLE
935 WWUS76 KSEW 012209 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 209 PM PST SUN NOV 1 2015 WAZ001-503-504-506-507-509>511-516-517-555-556-558-559-012315- /O.CAN.KSEW.WI.Y.0009.000000T0000Z-151102T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-NORTH COAST-CENTRAL COAST- EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY- SEATTLE AND VICINITY-BREMERTON AND VICINITY- 209 PM PST SUN NOV 1 2015 ...WIND ADVISORY IS CANCELLED... THE LOW PRESSURE SYSTEM THAT IS MOVING INTO VANCOUVER ISLAND THIS AFTERNON HAS WEAKENED FASTER THAN EARLIER ANTICIPATED AND WINDS WILL NOT BE AS STRONG AS EARLIER EXPECTED. WHILE IT WILL STILL BE BREEZY TO LOCALLY WINDY THIS EVENING...THE WIND ADVISORY IS NO LONGER NEEDED AND IS BEING CANCELLED. $$ WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 9:20 AM PDT, 5 hours 22 minutes earlier.
Area forecast discussion, Oct 30, 9:20 AM PDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
920 AM PDT FRI OCT 30 2015
.SYNOPSIS...A STRONG FRONT WILL BRING LOCALLY HEAVY RAIN AND WINDY
CONDITIONS AT TIMES THROUGH SATURDAY. THE FRONT WILL DROP SOUTH OF
THE AREA SATURDAY EVENING. STRONG ONSHORE FLOW BEHIND THE FRONT AND
COOLER TEMPERATURES ALOFT WILL GIVE SNOW TO THE MOUNTAINS ON SUNDAY.
A STRONG UPPER RIDGE OFFSHORE WILL BRING DRIER WEATHER NEXT WEEK.
&&
.SHORT TERM...A STRONG JET STREAM IS ENERGIZING A FRONTAL SYSTEM
OVER THE PACIFIC NORTHWEST THIS MORNING AND A GOOD DEAL OF MOISTURE
HAS BEEN ENTRAINED INTO THE FRONT FROM THE CENTRAL TROPICAL PACIFIC.
THE FRONT WILL AFFECT THE AREA IN TWO WAVES...ONE TODAY AND A SECOND
ON SATURDAY.
THE FRONTAL SYSTEM TODAY IS BEING ENHANCED BY THE PASSAGE OF THE
RIGHT ENTRANCE REGION TO A 160 KT JET STREAK THAT IS MOVING ONTO
NORTHERN VANCOUVER ISLAND AND SOUTHERN BRITISH COLUMBIA THIS
MORNING. WHILE MODERATE TO LOCALLY HEAVY RAIN WILL FALL TODAY IN THE
MOUNTAINS TODAY...THE MAIN EFFECT OF THIS FIRST WAVE IS ON THE WIND
FIELD THIS MORNING THROUGH EARLY AFTERNOON. THE PORTLAND TO
BELLINGHAM PRESSURE GRADIENT IS PEAKING AT AROUND 11.6 MB AND
OLYMPIA TO BELLINGHAM AT 5.6 MB THIS MORNING. A WIND ADVISORY WAS
ISSUED FOR THE INTERIOR LOWLANDS FROM ABOUT TACOMA AND SHELTO
NORTHWARD TO THE CANADIAN BORDER UNTIL 3 PM. SOME WIND GUSTS TO 55
MPH HAVE BEEN REPORTED AROUND BELLINGHAM AND THE SAN JUAN
ISLANDS...WHILE GUSTS TO 40-45 MPH HAVE BEEN REPORTED AROUND THE
PUGET SOUND AREA. WINDS WILL SLOWLY RELAX THIS AFTERNOON AS
GRADIENTS TURN MORE WESTERLY.
THE LEFT EXIT REGION TO A SECOND STRENGTHENING JET STREAK WILL MOVE
ACROSS THE AREA ON SATURDAY. THIS WILL REENERGIZE THE FRONT LATE
TONIGHT INTO SATURDAY ACROSS THE AREA AND RESULT IN AN 18 HOUR
PERIOD OF VERY HEAVY RAINFALL IN THE MOUNTAINS AND WINDY CONDITIONS
IN THE LOWLANDS. A QUICK LOOK AT FORECAST PRECIPITATION AMOUNTS FROM
INCOMING MODELS SHOW SIMILAR AMOUNTS AS PREVIOUS MODEL SOLUTIONS.
SEE THE HYDROLOGY SECTION BELOW FOR EXPECTED IMPACTS ON RIVERS. A
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA EXCEPT THE SAN
JUAN ISLANDS AND ISLAND COUNTY. FLOW ALOFT INTERACTING WITH THE
MOUNTAINS AS THIS SECOND JET STREAK PASSES WILL ALSO ENHANCE SOUTH
WINDS OVER THE COAST AND IN THE CHANNELED PUGET SOUND LOWLANDS...SO
A WIND ADVISORY WILL LIKELY BE REQUIRED AGAIN FOR SATURDAY.
THE FRONT WILL DROP SOUTH SATURDAY NIGHT INTO SUNDAY LEAVING THE
AREA IN A COOL UPPER TROUGH WITH STRONG ONSHORE FLOW AND OROGRAPHIC
LIFT. SNOW LEVELS ARE EXPECTED TO DROP TO 3500-4000 FEET AND
MOUNTAIN QPF AMOUNTS APPEAR SUFFICIENT TO PRODUCE HEAVY SNOWFALL
AMOUNTS IN THE MOUNTAINS. A WINTER STORM WATCH WILL LIKELY BE ISSUED
FOR LATE SATURDAY NIGHT INTO SUNDAY IN THE MOUNTAINS WITH THE
AFTERNOON FORECAST PACKAGE.
A STRONG UPPER LEVEL RIDGE WILL BUILD INTO THE AREA FROM THE WEST
STARTING ON MONDAY. THIS RIDGE WILL GIVE DRYING CONDITIONS TO
THE AREA. ALBRECHT
.LONG TERM...FROM THE PREVIOUS LONG TERM DISCUSSION...AN UPPER LEVEL
RIDGE WILL NUDGE EAST AND INLAND TUESDAY THROUGH THURSDAY FOR DRY
BUT COOL WEATHER. TEMPS WILL BE A FEW DEGREES BELOW NORMAL WITH
HIGHS NEAR 50 AND LOWS IN THE MID 30S TO LOWER 40S. THE RIDGE MAY
BREAK DOWN LATE NEXT WEEK AS A WEAK WARM FRONT MOVES IN. 33
&&
.HYDROLOGY...MESOSCALE MODELS...WHICH GENERALLY HAVE THE MOST
ACCURATE RAINFALL PREDICTIONS...ARE IN GOOD AGREEMENT ABOUT THE
TIMING AND LOCATION OF HEAVY RAINFALL. THEY ALL SHOW THE HEAVIEST
RAIN OVER THE SOUTH CASCADES WITH A NOTABLE BULLSEYE OVER MOUNT
RAINIER...HEAVIEST TONIGHT AND SATURDAY MORNING. THE OUTLIER BROAD
SCALE MODELS SUCH AS THE EURO AND THE GEM...WHICH PREVIOUSLY HAD
MORE RAIN OVER THE NORTH...NOW SEEM TO BE COMING INTO AGREEMENT
ABOUT A FOCUS OF RAINFALL OVER THE SOUTH CASCADES.
THIS IS THE FIRST HYDROLOGICAL EVENT OF THE SEASON AND RIVERS WILL
RESPOND SLOWER THAN USUAL AND WILL NOT RISE AS FAR AS THEY WOULD
LATER IN THE SEASON. HOWEVER THE CURRENT QPF GIVES MINOR FLOODING ON
SEVERAL RIVERS FROM THE SKAGIT SOUTH TO THE COWLITZ. THE RIVERS
FLOWING OFF MOUNT RAINIER WILL PROBABLY GO HIGHER...SOME TO MODERATE
STAGE. THE CURRENT QPF...WHICH IS A BLEND OF MESOSCALE MODELS...HAS
4-8 INCHES MOST OF THE CASCADES AND OLYMPICS WITH A 10-13 INCH
BULLSEYE OVER MOUNT RAINIER. THE SNOW LEVEL WILL BE QUITE HIGH WITH
THIS SYSTEM...AROUND 8000 FEET IN THE SOUTH CASCADES...SO THE VAST
MAJORITY OF PRECIPITATION IN THE MOUNTAINS WILL BE RAIN NOT SNOW.
THE SNOQUALMIE RIVER AT CARNATION IS ALSO FORECAST TO REACH MODERATE
FLOOD STAGE. NO RIVERS ON THE OLYMPIC PENINSULA ARE FORECAST TO
FLOOD YET...WITH THE POSSIBLE EXCEPTION OF THE SKOKOMISH RIVER IN
MASON COUNTY.
HEAVY RAIN IS FORECAST TO END SATURDAY AFTERNOON AS A COLD FRONT
MOVES SOUTH THROUGH THE AREA. THE SNOW LEVEL WILL FALL TO 3000 TO
4000 FEET SUNDAY. BURKE
&&
.AVIATION...A FLAT RIDGE OF HIGH PRESSURE WILL BE REPLACED BY
AN UPPER TROUGH DIVING SWD OVER THE REGION SATURDAY AND SUNDAY. A
SURFACE WARM FRONT LIFTING INTO WRN WA THIS MORNING WILL DISSIPATE
OVER THE AREA DURING THE AFTERNOON. MODERATE TO STRONG W-SW FLOW
ALOFT. STABLE AND MOIST AT ALL LEVELS. THERE WILL BE A COUPLE WAVES
OF STRONG SOUTHERLY WINDS 15-30 MPH WITH GUSTS TO 45-50 MPH ACROSS
THE LOWLANDS TODAY AND AGAIN SATURDAY. WIDESPREAD MVFR CIGS WITH
BRIEF IFR CONDITIONS AT TIMES. RAIN AT TIMES THROUGH THE WEEKEND.
&&
.MARINE...SEVERAL CHANGES WERE MADE TO THE MORNING FORECAST
ISSUANCE. SLY GRADIENTS ARE COMING UP MUCH MORE THAN EXPECTED AND
NEARING 12MB KPDX-KBLI AND NEAR 6 MB KOLM-KBLI. THAT IS USUALLY
SUPPORTIVE OF LOW END GALES WITH GALE WARNINGS NOW UP FOR ALL
INTERIOR WATERS UNTIL 3 PM. WESTERLY GRADIENT IS ALSO STARTING TO
POP IN THE STRAIT WITH GALES POSSIBLE IN THE CENTRAL/E STRAIT.
WARNINGS ARE UP THERE THROUGH 6 PM. SMALL CRAFT REMAINING WATERS.
ANOTHER FRONT WILL TIGHTEN GRADIENTS AGAIN ON SATURDAY WITH SOME
POTENTIAL FOR GALES ACROSS SOME OF THE WATERS.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY INTERIOR LOWLANDS FROM TACOMA AND SHELTON
NORTHWARD TO THE CANADIAN BORDER UNTIL 3 PM PDT THIS AFTERNOON.
FLOOD WATCH IN EFFECT FOR MUCH OF WESTERN WASHINGTON THIS EVENING
THROUGH SUNDAY AFTERNOON.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS AND WEST ENTRANCE TO THE
STRAIT OF JUAN DE FUCA.
GALE WARNING FOR ALL REMAINING WATERS.
SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS THROUGH SATURDAY
GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Local storm report, Oct 30, 2:24 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
224 PM PDT FRI OCT 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HEAVY RAIN 1 NNE SULTAN 47.87N 121.80W
10/30/2015 M1.23 INCH SNOHOMISH WA TRAINED SPOTTER
SPOTTER MEASURED 1.23 INCHES OF RAIN OVER 50 MINUTES
ENDING AT 205 PM PDT.
&&
JSMITHThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 9:09 PM PDT | Small Craft Advisory for Rough Bar | SEW | 4 days | |
| Oct 30, 8:00 AM PDT | Wind Advisory | SEW | San Juan | 7 hr |
| Oct 30, 10:28 AM PDT | Gale Warning | SEW | 12 hr | |
| Oct 30, 2:13 PM PDT | Areal Flood Advisory | SEW | King, Snohomish | 3 hr |
| Oct 30, 2:42 PM PDT | Winter Storm Watch | SEW | 24 hr | |
| Oct 30, 3:04 PM PDT | Gale Warning | SEW | 56 hr |
Nearby
Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.